MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT UNIVERSAL PLUS-HAND CTL PISTO; UNIV. PLUS/MULTI-FUNCTION INST

CONSOLIDATED MEDICAL EQUIPMENT UNIVERSAL PLUS-HAND CTL PISTO; UNIV. PLUS/MULTI-FUNCTION INST
Catalog Number 60-6010-002
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The unused device was returned in original unopened packaging for evaluation.Visual inspection verified the reported "damaged" packaging anomaly as stress marks were noted on the tray and in the seal area.Further evaluation by way of dye leak testing was performed by a packaging engineer and the visual channels noted caused a breach of sterility.This packaging issue likely occurred during shipment and handling.The manufacturing documents from the device history record was reviewed with special attention to the manufacturing and inspection of this product.The products released for distribution were found to have met all specifications prior to shipment.A two-year historical complaint review revealed 4 prior complaints involving 3 devices for this device family and failure mode.In this same timeframe, (b)(4) units have been manufactured and shipped worldwide, making the rate of occurrence of this failure (b)(4) percent.This reported packaging issue was obvious to the distributor, prompting the return of the device for evaluation.There was no patient involvement.As with all medical devices, examination of the product occurs multiple times prior to use.Good clinical practice would include examination and verification of the original packaging and its labeling to ensure both are intact.The instructions for use (ifu) provides the following warning.If packaging has been opened/damaged or altered, do not use the product and contact the manufacturer immediately.This incident type will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor in (b)(6) rejected one (b)(4) device for "damage- sterile pouch/blister package".In this instance, there was no patient involvement as the packaging anomaly was discovered during inspection prior to distribution to an end-user.This report is raised on the basis of a device malfunction with potential for injury with recurrence.

Brand Name
UNIVERSAL PLUS-HAND CTL PISTO
Common Device Name
UNIV. PLUS/MULTI-FUNCTION INST
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT
ave. alejandro dumas no. 11321
complejo industrial chihuahua
chihuahua, chihuahua 31136
MX  31136
MDR Report Key7027412
Report Number3007305485-2017-00249
Device Sequence Number13776072
Product Code GEI
UDI-Device Identifier00653405011708
UDI-Public(01)00653405011708(17)210511(30)1(10)201605124
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K954056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/11/2021
Device Catalogue Number60-6010-002
Device Lot Number201605124
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2017
Initial Report FDA Received Date11/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1